IDEAS home Printed from https://ideas.repec.org/p/nwu/cmsems/891.html
   My bibliography  Save this paper

Core Convergence Without Monotone Preferences or Free Disposal

Author

Listed:
  • Alejandro Manelli

Abstract

We prove some core convergence theorems for finite economies without monotone preferences or free disposal of commodities. When these assumptions are relaxed, the relationship between the continuum and the large finite economies is lost. Extra conditions are needed, in general, to obtain convergence results.

Suggested Citation

  • Alejandro Manelli, 1990. "Core Convergence Without Monotone Preferences or Free Disposal," Discussion Papers 891, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
  • Handle: RePEc:nwu:cmsems:891
    as

    Download full text from publisher

    File URL: http://www.kellogg.northwestern.edu/research/math/papers/891.pdf
    File Function: main text
    Download Restriction: no

    References listed on IDEAS

    as
    1. Mas-Colell,Andreu, 1990. "The Theory of General Economic Equilibrium," Cambridge Books, Cambridge University Press, number 9780521388702, March.
    2. Manelli, Alejandro M, 1991. "Monotonic Preferences and Core Equivalence," Econometrica, Econometric Society, vol. 59(1), pages 123-138, January.
    3. Hart, Oliver D. & Kuhn, Harold W., 1975. "A proof of the existence of equilibrium without the free disposal assumption," Journal of Mathematical Economics, Elsevier, vol. 2(3), pages 335-343, December.
    4. Robert M. Anderson, 1981. "Core Theory with Strongly Convex Preferences," Cowles Foundation Discussion Papers 578, Cowles Foundation for Research in Economics, Yale University.
    5. Grodal, Birgit & Trockel, Walter & Weber, Shlomo, 1984. "On approximate cores of non-convex economies," Economics Letters, Elsevier, vol. 15(3-4), pages 197-202.
    6. Rader, Trout, 1972. "Theory of General Economic Equilibrium," Elsevier Monographs, Elsevier, edition 1, number 9780125750400.
    7. Bergstrom, Theodore C., 1976. "How to discard `free disposability' - at no cost," Journal of Mathematical Economics, Elsevier, vol. 3(2), pages 131-134, July.
    8. Gerard Debreu, 1961. "New Concepts and Techniques for Equilibrium Analysis," Cowles Foundation Discussion Papers 129, Cowles Foundation for Research in Economics, Yale University.
    9. Anderson, Robert M, 1985. "Strong Core Theorems with Nonconvex Preferences," Econometrica, Econometric Society, vol. 53(6), pages 1283-1294, November.
    10. Gabszewicz, Jean Jaskold & Mertens, Jean-Francois, 1971. "An Equivalence Theorem for the Core of an Economy Whose Atoms Are Not 'Too' Big," Econometrica, Econometric Society, vol. 39(5), pages 713-721, September.
    11. Trockel, Walter, 1976. "A limit theorem on the core," Journal of Mathematical Economics, Elsevier, vol. 3(3), pages 247-264, December.
    12. Bewley, Truman F, 1973. "Edgeworth's Conjecture," Econometrica, Econometric Society, vol. 41(3), pages 425-454, May.
    13. Brown, Donald J. & Robinson, Abraham, 1974. "The cores of large standard exchange economies," Journal of Economic Theory, Elsevier, vol. 9(3), pages 245-254, November.
    14. Dierker, Egbert, 1975. "Gains and losses at core allocations," Journal of Mathematical Economics, Elsevier, vol. 2(2), pages 119-128.
    15. Karl Vind, 1965. "A Theorem on the Core of an Economy," Review of Economic Studies, Oxford University Press, vol. 32(1), pages 47-48.
    16. Anderson, Robert M, 1988. "The Second Welfare Theorem with Nonconvex Preferences," Econometrica, Econometric Society, vol. 56(2), pages 361-382, March.
    17. Anderson, Robert M, 1978. "An Elementary Core Equivalence Theorem," Econometrica, Econometric Society, vol. 46(6), pages 1483-1487, November.
    18. M. Ali Khan, 1974. "Some Equivalence Theorems," Review of Economic Studies, Oxford University Press, vol. 41(4), pages 549-565.
    19. Anderson, Robert M, 1981. "Core Theory with Strongly Convex Preferences," Econometrica, Econometric Society, vol. 49(6), pages 1457-1468, November.
    20. Shitovitz, Benyamin, 1973. "Oligopoly in Markets with a Continuum of Traders," Econometrica, Econometric Society, vol. 41(3), pages 467-501, May.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:nwu:cmsems:891. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Fran Walker). General contact details of provider: http://edirc.repec.org/data/cmnwuus.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.